MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG35030UX
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354); Deformation Due to Compressive Stress (2889); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent a burst/leak occurred.The stent balloon burst/leaked during stent deployment at an inflation pressure of 4-6 atmospheres.The lesion being treated was the mid left anterior descending (lad) artery, which exhibited mild tortuosity, non-calcified with 80% stenosis.The device was inspected prior to use with no issues noted.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.No resistance was encountered when advancing the device.No excessive force was used during delivery.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: -annex d -annex g.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: fluoroscopic images provided show the treatment of a lesion in the mid lcx.The stent is delivered across the target lesion but only the distal and proximal ends of the stent expand when the balloon is pressurised.Another balloon is introduced and expanded and full stent expansion is achieved.The cause of the balloon burst is not identified in the images.But the deployment difficulties is confirmed.Product analysis: the device returned for evaluation.Kinks were noted on the hypotube.The device was returned with an unidentified stopcock attached to the luer, which was removed without issue.Blood was visible within the luer, along the inflation lumen, and inside the balloon, indicating a possible leak.The balloon showed evidence of partial inflation: the proximal to mid portion was partially expanded, while the distal end retained intact, unexpanded folds.The condition of the balloon upon return confirmed that a burst had not occurred.To facilitate functional testing, the device was placed in a water bath to soften the dried blood in the inflation lumen, which was preventing pressurisation attempts.Negative prep testing was performed and confirmed the presence of a leak, as a continuous flow of bubbles was observed entering the syringe during the test.However, the large amount of blood trapped within the inflation lumen could not be sufficiently softened to allow pressurisation of the device to determine the precise location of the leak.Visual inspection of the device, including the inflation lumen, inner member, and balloon, could not determine the location of the leak.It was observed during visual inspection that the inner lumen under the balloon was stretched.Analysis was able to confirm the presence of a leak but not its cause or exact location.Additional information: it was confirmed that the lesion was located in the left circumflex artery not left anterior descending artery as previously reported.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was confirmed that a balloon burst occurred.It was stated that the balloon ruptured on the first inflation.The device was not moved or repositioned while inflated.The stent was implanted.The stents delivery system was not used to the deploy the stent and another balloon was needed to deploy the stent.There were no further patient complications reported as a result of this event.B1 adv event/prod prob, b2 outcome attributed to adverse event and h1 type of reportable event updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22767949
Report Number9612164-2025-03906
Device Sequence Number15492033
Product Code NIQ
UDI-Device Identifier00763000511609
UDI-Public(01)00763000511609(17)261030(10)0012013998(20)01
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG35030UX
Device Catalogue NumberONYXNG35030UX
Device Lot Number0012013998
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by ManufacturerNot provided
08/14/2025
09/25/2025
Initial Report FDA Received Date08/10/2025
Supplement Report FDA Received Date08/10/2025
09/09/2025
10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight71 KG